November Schedule of Events

Friday, November 16
6:00 p.m.–midnight

$10 public (some exhibitions require an additional $10 ticket)
$5 students (with valid ID)
FREE for DMA Members
FREE for children 11 and under

Explore American art and music from the early 20th century as we celebrate the artwork of Ida O’Keeffe. The exhibition Ida O’Keeffe: Escaping Georgia’s Shadow will be open only to DMA Members! Become a member during Late Night and see it before it opens to the public on Sunday, November 18.

DMA Members: Check in at any Visitor Services or Members Desk to get your Members wristband and gain access to special Members-only activities throughout the night, and get extra discounts on select drinks!
 

6:00 P.M.     

 
Happy Hour Performance featuring Carolyn Lee Jones 
6:00–7:00 p.m., Atrium
Carolyn Lee Jones and her band will perform a captivating hour of music from the 1930s and 40s, featuring women composers, lyricists, and jazz singers who have given us an abundance of memorable songs! Jones is a sophisticated classic jazz vocalist who has performed five different cabaret jazz shows, released three CDs, and can be seen regularly performing in DFW with her classic jazz vintage pop ensembles. 
 
Late Night Creations: Shape Up
6:00–10:00 p.m., Art Studio, Center for Creative Connections (C3)
In her Highland Lighthouse series, Ida O'Keefe combined lines, geometric shapes, and bold colors to create dynamic and eye-catching works of art. Develop your own visual formula and create an experimental still life using stencils, rulers, compasses, and French curves. All ages welcome, all materials provided.
 
DMA Member Bar
6:00-11:00 p.m., Atrium  
Use your DMA Members wristband to gain access to an exclusive area just for members. Selection of wine, domestic beer, and cocktails available for purchase at discounted prices for DMA Members only.
 

7:00 P.M.

 
Spotlight Talk: Women Artists of the ‘20s and ‘30s
7:00-7:15 p.m., Meet at the artwork on Level 4, American Art Galleries
Join DMA Manager of School Programs Lindsay O’Connor in the galleries for a short talk on Allie Tennant’s Woman’s Head. This talk will last 15 minutes.
 
Late Night Talk: Ida O'Keeffe: Escaping Georgia's Shadow
7:00 p.m., Horchow Auditorium
DMA curator Sue Canterbury will talk about the new exhibition Ida O'Keeffe: Escaping Georgia's Shadow, which brings to light rediscovered works by an artist who was recognized during her life but overshadowed by her older sister, Georgia. 

7:30 P.M.

 
Family Story Time in the Galleries
7:30 p.m., Level 4, American Galleries
Row your boat, steer your ship, or swim on over to a special family story time inspired by the lighthouse paintings of Ida O’Keeffe and Edward Hopper. We’ll read of cats and dogs and kids who’ve lived in these beacons of light, then create mini-lighthouses to light your way home!
 

8:00 P.M.

 
Spotlight Talk: Women Artists of the ‘20s and ‘30s
8:00-8:15 p.m., Meet at the artwork on Level 4, American Art Galleries
Join DMA Manager of Access Programs Emily Wiskera in the galleries for a short talk on Georgia O’Keeffe’s Grey Blue & Black—Pink Circle. This talk will last 15 minutes.
 
Late Night Main Stage: A Tribute to Billie Holiday 
8:00-9:00 p.m., Atrium
Billie Holiday, known as “Lady Day”, was a legendary female jazz singer whose work in the 1930s, 40s, and 50s influenced the future of jazz music, pioneering a new vocal style. Julie Bonk on piano leads this tribute to Billie Holiday with Racella Parks on saxophone, Steve Barns on drums, and featuring the vocal talents of Tatiana Mayfield
 
Pop-Up Art Spot
8:00-10:30 p.m., Level1, Cult of the Machine exhibition
Looking for a hands-on experience in the DMA galleries? Visit the Pop-Up Art Spot in the Cult of the Machine exhibition and experience art in a new way. Explore gears, mechanics, and design through participating in a selection of activities inspired by works on view in the exhibition. All ages welcome. Special exhibition ticket required.
 

8:30 P.M.

 
DMA Member-Only Tour 
8:30 p.m., Meet at the main Visitor Services Desk
DMA Members can go on this exclusive tour of Cult of the Machine: Precisionism and American Art.
 

8:45 P.M.

 
Dallas Black Dance Theatre presents Slow Shuffle 
8:45 p.m., Level 4 Landing, American Galleries
Watch dancers from DBDT: Encore! perform a dance inspired by Dorothy Austin’s Slow Shuffle. This dance was choreographed by Nycole Ray the Artistic Director for DBDT: Encore! This performance will last 5 minutes.
 

9:00 P.M.

 
Spotlight Talk: Women Artists of the ‘20s and ‘30s
9:00-9:15 p.m., Meet at the artwork on Level 4, American Art Galleries
Join DMA Manager of Adult Programs Jessie Carrillo or in the galleries for a short talk on Dorothy Austin’s Slow Shuffle. This talk will last 15 minutes.
 
Film: Finding Vivian Maier
9:00 p.m., Horchow Auditorium
Over the course of 40 years Vivian Maier, a nanny, secretly took over 100,000 photographs around Chicago and New York City and kept them hidden away in storage lockers. In 2007 her work resurfaced in a thrift auction and the world was introduced to one of America’s great street photographers. In Finding Vivian Maier a team of historians and photographers trace the life and work of this previously unknown artist whose photographs provide a stunning window into American life. This film is not rated (2013, 84 min).
 

9:15 P.M.

 
Dallas Black Dance Theatre presents Slow Shuffle 
9:15 p.m., Level 4 Landing, American Galleries
Watch dancers from DBDT: Encore! perform a dance inspired by Dorothy Austin’s Slow Shuffle. This dance was choreographed by Nycole Ray the Artistic Director for DBDT: Encore! This performance will last 5 minutes.
 

9:30 P.M.

 
Spotlight Talk: Women Artists of the ‘20s and ‘30s
9:30-9:45 p.m., Meet at the artwork on Level 4, American Art Galleries
Join DMA Manager of Adult Programs Jessie Carrillo or in the galleries for an encore talk on Dorothy Austin’s Slow Shuffle. This talk will last 15 minutes.
 

10:00 P.M.

 
Spotlight Talk: Women Artists of the ‘20s and ‘30s
10:00-10:15 p.m., Meet at the artwork on Level 4, American Art Galleries
Join artist Rebecca Brand in the galleries for a short talk on Henrietta Shore’s Waterfall. This talk will last 15 minutes.
 
Late Night After Hours Showcase featuring Brookhaven College Big Band  
10:00-11:00 p.m., Atrium
Under the direction of Jisun Huh, the Big Band at Brookhaven College is comprised of adult and high school college students from the surrounding community. The band performs a variety of musical genres and tonight they will perform American music from the early 20th century. 
 
 
__________________________________________________________
 

DINING 

 
DMA Cafe
Relax and enjoy the entertainment in the Atrium while having a drink or a bite to eat from 6:00 to 10:00 p.m. Bar service is available until 11:00 p.m. 
 
 

MUSEUM STORE

 
Explore the Museum Store for fun and artistic gifts for the entire family! All purchases support the preservation, study, and conservation of the collection at the DMA. Don’t forget, you can shop anytime at shopDMA.org.
 

CONNECT WITH US

 
Twitter/Instagram/Pinterest/Snapchat: @DallasMuseumArt
Facebook: fb.com/DallasMuseumofArt
 

DMA MEMBERS

 
DMA Members get more!
Join or renew tonight for a year exclusive benefits and events:
FREE entrance to every Late Night
FREE admission to ticketed special exhibitions
FREE parking in the DMA’s underground garage during Museum hours (based on availability)
Discounts in the DMA Cafe and Museum Store, and on select programs
 
And so much more!
 

SAVE THE DATE!

 
Late Nights at the Dallas Museum of Art
Friday, January 18, 2019, NEW TIME: 6:00-11:00 p.m.
$10 public
$5 students (with valid ID)
FREE for DMA Members
FREE for children 11 and under
 
Late Nights are celebrating our Sweet Sixteen! Join us as we revisit some of the hits from the past sixteen years of Late Nights.